[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.170.64.36. Please contact the publisher to request reinstatement.
Article
April 1951

LEUKEMIA AS A POSSIBLE COMPLICATION OF RADIODERMATITIS

Author Affiliations

ST. PAUL

From the Division of Dermatology, University of Minnesota, Dr. H. E. Michelson, director.

AMA Arch Derm Syphilol. 1951;63(4):503. doi:10.1001/archderm.1951.01570040097019
Abstract

Statistics show that leukemic conditions occur more frequently among radiologists and dermatologists than among physicians in general and with increased frequency among other persons repeatedly exposed to various radiations in the course of professional or industrial activity. After I had observed death from leukemia of a patient with extensive chronic radiodermatitis, the thought occurred that the leukemia might have been a sequel of the radiotherapy. Although the association might have been fortuitous, it seems worth while to record the observation since even thorough discussions of radiodermatitis do not mention this possibility.1

The problem was brought to mind by a patient, C. L., who first presented himself to me in 1945, aged 53 years, having had extensive psoriasis for 35 years, for which condition he had been given numerous roentgen ray treatments in a German clinic during the first 25 years. An acute cutaneous reaction had occurred on at least

×